MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, STRAIGHT

GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, STRAIGHT
Model Number MDHP100S
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was evaluated.Evaluation found that the device has no motor function.The device when tested failed phase a, b and c to gnd.There were no other abnormalities noted in the inspection.The original equipment manufacturer (oem) performed a device history record review and no abnormalities were noted.An investigation was completed by the oem and determined that there is no manufacturing nor processing related cause for the reported failure mode.The root cause has been determined to be material and assembly of the cable wires inside of the mdu.Hall sensor signal wires and motor phase wires in the cable become compressed with braided shield resulting in insulation damage and shorting of the conductors to ground.These occurrences will cause the handpiece to not function as intended with shortages and display error messages.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported that during an unspecified procedure the device is not functioning as intended.An error occurred when plugged in.There was no patient harm or injury reported.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response and updates.Further communication with the customer conveyed the following information: this issue occurred during a procedure.The name of the procedure was a turbinate reduction, which was therapeutic.There were no other devices involved in the event.There was less than a five minute delay in the procedure.The intended procedure was completed.The same device was not used to complete the procedure.It is unknown what device was used to complete the procedure.This issue occurred in the beginning of the procedure.The date that this occurred on is unknown.The device was inspected prior to use.No damage or abnormalities were observed.There were no issues noted with the function of the burr or blade.There was no damage noted with the burr or blade.The hand-piece did not became hot.This did not result in the diego cutting moving out of place or not being able to be controlled.The burrs or blades did not become hot.

Brand Name
MULTIDEBRIDER HANDPIECE, STRAIGHT
Common Device Name
MULTIDEBRIDER HANDPIECE, STRAIGHT
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11366951
Report Number1037007-2021-00022
Device Sequence Number16978131
Product Code GEI
UDI-Device Identifier00821925027756
UDI-Public00821925027756
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDHP100S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1